Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 195, NWS Paducah, KY

June 28, 2018Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Jun 28, 2018, 7:25 PM CDT for Perry County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2018, 7:25 PM CDT (00:25 UTC)
Expired
Jun 28, 2018, 8:00 PM CDT
In force
35 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Perry County, MO

The radar

The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 5:33 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 7:13 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 28, 7:13 PM CDT, 12 minutes before
Area Forecast Discussion...correction
National Weather Service Paducah KY
713 PM CDT Thu Jun 28 2018

CORRECTED AVIATION DISCUSSION

.UPDATE...
Issued 713 PM CDT Thu Jun 28 2018

A severe mesoscale convective system will barrel southward through
much of the PAH forecast region this evening. The very unstable
atmosphere will be favorable for this "wind machine" to continue all
the way through to the AR/TN state lines before midnight. Severe
weather is likely across a wide swath of the county warning area.

Also updated aviation discussion.

&&

.SHORT TERM...(Tonight through Saturday night)
Issued at 312 PM CDT Thu Jun 28 2018

Storms and heat are the main forecast concerns. A weak surface
boundary remains quasi-stationary from around kmdh to just
northeast of kpah to the khop area. Storms continue to regenerate
along parts of this boundary, mainly in western KY. There is
little indication this boundary will move tonight, since the upper
level flow will become parallel to the boundary. Therefore,
isolated to scattered storms remain possible through the night.

Another fly in the ointment is the thunderstorm complex over ne
Missouri. None of the 12z model runs (including href members)
initialized this storm complex. However, the 18z hrrr is the first
model to capture these storms. The hrrr brings these storms
southeast along the aforementioned surface boundary this evening.
Given the orientation of the boundary parallel to the upper flow,
some heavy rainfall amounts will occur if storms continue to train
along it. There is also the potential for isolated wind or hail
events, similar to the multi-cell severe events earlier today. The
air mass remains very unstable near the boundary, due partly to
dew points around 80 degrees.

On Friday, the 500 mb high will build over our region. This will
suppress most convective activity compared to the last few days.
However, there are some indications the weak surface boundary
will still linger over our region Friday. Given the highly
unstable air mass, a few storms may pop up. The 12z href mean qpf
hints at convective activity Friday, though not nearly as strong
as this afternoon.

As far as the heat goes, the 80 degree dew points observed today
are not a good omen for Friday or Saturday. The model guidance
indicates widespread mid to upper 70s dew points both days. High
temps in the mid 90s are expected in much of the area both days.
This yields heat indices over 105 in all areas, and locally over
110 on Friday. An upgrade to an Excessive Heat Warning may be
needed for parts of the area, primarily where dew points have
been in the lower 80s from kmdh to kpof. Little if any convection
is forecast to tamp down heat indices on Saturday.

.LONG TERM...(Sunday through Thursday)
Issued at 312 PM CDT Thu Jun 28 2018

Heat and humidity will continue through the long term period.
Isolated thunderstorms will be possible through the period,
especially late Sunday into Tuesday, when a 500 mb shortwave
will move east across the upper Mississippi Valley and Great Lakes
region. This shortwave will flatten the 500 mb ridge, sending a
weak surface boundary into our region. A light east to southeast
wind flow is expected for much of the long-term period. Temps
should be a few degrees lower next week, but no change in dew
points is expected. Heat indices are forecast to range from 100 to
105 each afternoon next week.

By Thursday, the ensemble means of the gfs and ecmwf have been
hinting that the 500 mb ridge will begin to retrograde to the
Rockies. This may lead to some weak troughing in the vicinity of
the Appalachians. Pops will be slightly higher Thursday, with
just a slight drop in heat indices.

&&

.AVIATION...
Issued at 713 PM CDT Thu Jun 28 2018

An MCS will surge southward through a wide swath of the region this
evening, creating a hazard to aircraft. IFR conditions and high
winds are likely at the KCGI/KPAH TAF sites by mid-evening,
associated with a line of severe tstms. East of the Wabash River,
high winds are less likely this evening. In the wake of this system,
winds should be quite variable in direction as conditions gradually
recover to VFR, with an eventual recovery to a light south to
southeast wind and a dropoff in pcpn chances during the day Fri.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
     ILZ075>078-080>094.

MO...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for MOZ076-
     086-087-100-107>112-114.

IN...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for INZ081-
     082-085>088.

KY...Heat Advisory from 10 AM Friday to 8 PM CDT Saturday for
     KYZ001>022.

&&

UPDATE...DB
SHORT TERM...MY
LONG TERM...MY
AVIATION...DB
Hazardous weather outlook, Jun 28, 4:10 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
410 PM CDT Thu Jun 28 2018

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-292115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
410 PM CDT Thu Jun 28 2018

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Tonight

Isolated thunderstorms will continue along a stalled front across
western Kentucky and southern Illinois early this evening. A few
of these storms may reach severe levels, with strong winds and
hail up to the size of quarters. Very heavy rainfall will also
accompany these slow moving storms.

A more organized complex of thunderstorms will move southeast down
the Mississippi Valley. This complex of storms may cross the
lower Ohio Valley and southeast Missouri this evening. These
storms could be locally severe, with isolated damaging wind gusts
and large hail. Very heavy rainfall is also possible.

Heat index values will range from 100 to 115 degrees outside of
thunderstorms until early this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The heat index will hit triple digits each afternoon, with peak
numbers of 105 to 115 projected Friday and 105 to 110 Saturday.
Please refer to the Heat Advisory for more details.

Daily thunderstorm chances will be mainly during the heat of the
afternoon and evening, with heavy rain and lightning as the primary
storm hazards. An isolated strong to severe storm cannot be ruled
out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested this evening.

York/RJP

In the hours before

Local storm report, Jun 28, 7:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
708 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     WEST CITY               38.00N 88.95W
06/28/2018                   FRANKLIN           IL   TRAINED SPOTTER

            MULTIPLE TREES DOWN IN THE WEST CITY AREA.

&&

ASHLEYR
Local storm report, Jun 28, 7:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
709 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     SESSER                  38.09N 89.05W
06/28/2018  E70.00 MPH       FRANKLIN           IL   PUBLIC

            ESTIMATED WIND GUSTS OF 70 MPH AS IT MOVED THROUGH TOWN.

0705 PM     TSTM WND GST     WAYNE CITY              38.35N 88.59W
06/28/2018  E75.00 MPH       WAYNE              IL   BROADCAST MEDIA

            75 MPH GUST MEASURED BY WUNDERGROUND PERSONAL WEATHER
            STATION.

&&

SP
Local storm report, Jun 28, 7:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
716 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     BENTON                  38.01N 88.92W
06/28/2018                   FRANKLIN           IL   TRAINED SPOTTER

            TREES DOWN ON POWER LINES. UP TO 2 FOOT DIAMETER TREE
            BRANCHES DOWN ON NORTH SIDE OF TOWN. STREET FLOODING
            OCCURRING.

&&

SP
Local storm report, Jun 28, 7:19 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     CARBONDALE              37.72N 89.22W
06/28/2018                   JACKSON            IL   TRAINED SPOTTER

            MULTIPLE TREES DOWN IN CARBONDALE. SPOTTER REPORTED A
            POSSIBLE FUNNEL CLOUD.

&&

ASHLEYR
Local storm report, Jun 28, 7:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
722 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     2 W MARION              37.73N 88.98W
06/28/2018  E65.00 MPH       WILLIAMSON         IL   TRAINED SPOTTER

            65 MPH WIND GUSTS ON WEST SIDE OF MARION

&&

SP
Local storm report, Jun 28, 7:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT THU JUN 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     CARTERVILLE             37.76N 89.08W
06/28/2018  E60 MPH          WILLIAMSON         IL   TRAINED SPOTTER

            WINDS ESTIMATED AT 60+ MPH IN CARTERVILLE

&&

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:35 PM CDTSevere Thunderstorm WarningPAHBallard, Crittenden, Livingston, McCracken, Union40 min
Jun 28, 7:40 PM CDTSevere Thunderstorm WarningPAHCrittenden, Henderson, Union, Webster35 min
Jun 28, 8:05 PM CDTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Graves, Hopkins, Livingston and 4 more55 min
Jun 28, 8:14 PM CDTSevere Thunderstorm WarningPAHBallard, Crittenden, Livingston, McCracken, Marshall20 min
Jun 28, 8:18 PM CDTSevere Thunderstorm WarningPAHCarlisle, Fulton, Hickman42 min
Jun 28, 8:39 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg, Todd, Trigg66 min
Jun 28, 8:40 PM CDTFlash Flood WarningPAHBallard, McCracken, Marshall71 min
Jun 28, 9:28 PM CDTSpecial Weather StatementPAHFulton77 min
Jun 29, 3:53 AM CDTExcessive Heat WarningPAHBallard, Carlisle, Fulton, Hickman, McCracken11 hr
Jun 28, 7:00 PM CDTSevere Thunderstorm WarningPAHGallatin, Jackson, Johnson, Pope, Saline, Union and 1 more60 min
Jun 28, 7:04 PM CDTTornado WarningPAHFranklin, Williamson26 min
Jun 28, 7:09 PM CDTFlash Flood WarningPAHFranklin, Perry110 min
Jun 28, 7:27 PM CDTFlash Flood WarningPAHJackson, Saline, Williamson3 hr
Jun 28, 7:43 PM CDTSevere Thunderstorm WarningPAHUnion32 min
Jun 28, 7:55 PM CDTSevere Thunderstorm WarningPAHAlexander37 min
Jun 28, 10:40 PM CDTAreal Flood AdvisoryPAHJohnson3 hr
Jun 28, 10:34 PM CDTSpecial Weather StatementPAHCarter, Ripley41 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.